Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla
Mar 23, 2007

I like Atripla because that means only one pill daily. However, often I feel tired, low energy or fatigue. I understand it is Sustiva in Atripla that contributes to this problem for a lot of people. Is there anyway Atripla can be modified so it does not cause tiredness, low energy or fatigue?

It is advised to take Atripla before bedtime, but can Atripla be modified so it could be taken in the morning or anytime, and with or without food?

If not on either issues, will there be a one-pill-a-day soon that will not cause these and other side effects, and allow flexibilty on when to take it?

Lastly, of the three drugs in the combo Atripla, are any of them known to cause hair loss, and if so, how common is it?

Response from Dr. Henry

Some patients do better with the central nervous side effects generally due to the efavirenz component of ATripla by taking it in the AM but the peak levels occur several hours after taking so most patients have a better experience when asleep when that occurs. Atripla is a fixed dose combination so no alteration of the doses is possible. To my knowledge no other one pill a day formulation is soon to be marketed in the US. There are numerous once daily regimens involving 3-5 pills that often are well tolerated and don't tend to have central nervous system side effects that could be considered if the side effects from efavirenz remain annoying. KH



Previous
Very Slow T-Cell Climb?
Next
Kaletra/Truvada side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement